MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER; ASPIRATION CATHETER,

MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER; ASPIRATION CATHETER,
Model Number 00884450329306
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal coronary intervention [stemi] procedure, the tip of an aspiration catheter [rx lumen] detached within the patient's distal right coronary artery [rca].The physician had acquired retrograde arterial access and had negotiated the aortic arch to successful cannulate and opacify the patients ostial rca.The physician ballooned the rca vessel and then inserted the aspiration catheter into the posterior descending artery [culprit lesion] of the distal rca.[this was appreciated from the rpo angle] the aspiration catheter became stuck at the distal rca bifurcation.The physician stated that the vessel had spasm.The physician attempted to administer nitro and verapamil with no success.A vascular snare devise was unsuccessfully used to retrieve the detached tip.An interventional pci balloon was inserted next to the detached tip to attempt to dislodge the catheter tip with no success.Eventually the patients rca was completely stented, and the aspiration catheter tip was jailed within the tunica intima of the rca with no additional consequences to the patient.The patient was transferred to icu for continuous observation.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
ASAP ASPIRATION CATHETER
Common Device Name
ASPIRATION CATHETER,
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut
MDR Report Key9920874
Report Number1721504-2020-00023
Device Sequence Number19671645
Product Code DXE
UDI-Device Identifier00884450329306
UDI-Public00884450329306
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2022
Device Model Number00884450329306
Device Catalogue NumberASAPLP/C
Device Lot NumberH1731072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;